MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 417-152
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 07/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for investigation.
 
Event or Problem Description
A peripheral atherectomy procedure commenced to treat a lesion in the proximal superficial femoral artery.The physician chose to use a spectranetics turbo elite laser atherectomy catheter to treat the patient.During the procedure, it was reported that the housing of the catheter was broken; when they inserted the catheter they could see red light emitting through the middle of the catheter.The procedure was completed with a second turbo elite device with no reported patient harm.This report captures the turbo elite which was reported damaged during use and resulted in unintended radiation exposure with potential for harm.
 
Additional Manufacturer Narrative
The device was returned to the manufacturer on 14 sept 2021.The device investigation was completed on 16 sept 2021.The device was returned and evaluated by a cross functional team.Wrinkles were seen on the device''s outer jacket, 45.75in from the distal tip.Dead fibers and a breach to the outer jacket were seen in the area of the wrinkles.8-9 dead fibers were seen at both the distal tip and the proximal coupler.Likely, the device''s outer jacket became caught on an unknown structure, causing the wrinkles in and a breach to the outer jacket.This failure has been determined to be use related.

Brand Name
SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key12339190
Report Number1721279-2021-00154
Device Sequence Number4542680
Product Code MCW
UDI-Device Identifier00813132024734
UDI-Public(01)00813132024734(17)230512(10)FAZ21E04A
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K170059
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/12/2023
Device Model Number417-152
Device Catalogue Number417-152
Device Lot NumberFAZ21E04A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/29/2021
Supplement Date Received by Manufacturer09/16/2021
Initial Report FDA Received Date08/18/2021
Supplement Report FDA Received Date09/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2ND TURBO ELITE LASER ATHERECTOMY CATHETER; BOSTON SCIENTIFIC 0.014 GUIDE WIRE; COOK MEDICAL 6F INTRODUCER SHEATH; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM